Journal of East China Normal University(Natural Sc ›› 2010, Vol. 2010 ›› Issue (1): 44-51.

• Article • Previous Articles     Next Articles

Global convergence of a new conjugate gradient method for modified Liu-Storey formula

CAO Wei, WANG Kai-rong   

  1. College of Mathematics and Physics, Chongqing University, Chongqing 400030, China
  • Received:2009-04-21 Revised:2009-06-18 Online:2010-01-25 Published:2010-01-25
  • Contact: WANG Kai-rong

Abstract: In this paper, a modified conjugate gradient formula beta _k^MLSbased on the formula of the Liu-Storey(LS) nonlinear conjugate gradient method was proposed. It was proved that under the Wolfe-Powell line search and even under the strong Wolfe-Powell line search, with parameter sigma in bigg(0,frac12bigg), the new method has sufficient descent and global convergence properties. Preliminary numerical results show that the method is very promising.

Key words: conjugate gradient method, SWP line search, global convergence, unconstrained optimization, conjugate gradient method, SWP line search, global convergence

CLC Number: